Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 1, NWS Mobile, AL

January 2, 2017

NWS Mobile, AL issued this small craft advisory at Jan 2, 2017, 3:22 AM CST. It took effect at Jan 2, 2017, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2017, 3:22 AM CST (09:22 UTC)
In effect from
Jan 2, 2017, 12:00 PM CST
Expired
Jan 3, 2017, 6:00 AM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

624 
WHUS74 KMOB 020922
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
322 AM CST MON JAN 2 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALABAMA AND WESTERN
FLORIDA PANHANDLE PROTECTED AND OPEN WATERS OUT TO 60 NM...

.AN APPROACHING SYSTEM WILL INCREASE ONSHORE WINDS THIS AFTERNOON
THROUGH TONIGHT.

GMZ630>635-650-655-670-675-021730-
/O.NEW.KMOB.SC.Y.0001.170102T1800Z-170103T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
322 AM CST MON JAN 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
TUESDAY. 

* WINDS...INCREASING TO 18 TO 23 KNOTS THIS AFTERNOON THROUGH TONIGHT.

* WAVES/SEAS...BUILDING TO 4 FEET NEAR SHORE AND 7 FEET WELL
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
103 
WHUS74 KMOB 021749
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1149 AM CST MON JAN 2 2017

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALABAMA AND WESTERN
FLORIDA PANHANDLE PROTECTED AND OPEN WATERS OUT TO 60 NM...

.AN APPROACHING SYSTEM WILL INCREASE ONSHORE WINDS THIS AFTERNOON
THROUGH TONIGHT.

GMZ630>635-650-655-670-675-030200-
/O.CON.KMOB.SC.Y.0001.170102T1800Z-170103T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1149 AM CST MON JAN 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...INCREASING TO 18 TO 23 KNOTS THIS AFTERNOON THROUGH 
  TONIGHT.

* WAVES/SEAS...BUILDING TO 4 FEET NEAR SHORE AND 7 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
744 
WHUS74 KMOB 030205 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
805 PM CST MON JAN 2 2017

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OPEN GULF WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH 6 AM CST
TUESDAY MORNING...

...SMALL CRAFT SHOULD EXERCISE CAUTION IN ALL INLAND BAYS AND SOUNDS
OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT....

.A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE THROUGH LATE
TONIGHT THEN SLOWLY DIMINISH TUESDAY MORNING.

GMZ630>635-031015-
/O.CAN.KMOB.SC.Y.0001.000000T0000Z-170103T1200Z/
/O.NEW.KMOB.MF.Y.0001.170103T0600Z-170103T1400Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
805 PM CST MON JAN 2 2017

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT SHOULD EXERCISE CAUTION...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* VISIBILITY...LOWERING TO LESS THAN ONE NAUTICAL MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

GMZ650-655-031015-
/O.CON.KMOB.SC.Y.0001.000000T0000Z-170103T1200Z/
/O.NEW.KMOB.MF.Y.0001.170103T0600Z-170103T1400Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
805 PM CST MON JAN 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY. 

* WINDS...18 TO 23 KNOTS THROUGH LATE TONIGHT THEN SLOWLY DIMINISHING
  TO 13 TO 18 KNOTS BY EARLY TUESDAY MORNING. 

* WAVES/SEAS...SEAS 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE TUESDAY
  MORNING. 

* VISIBILITY...LOWERING TO LESS THAN ONE MILE IN MOST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

GMZ670-675-031015-
/O.CON.KMOB.SC.Y.0001.000000T0000Z-170103T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
805 PM CST MON JAN 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...18 TO 23 KNOTS THROUGH LATE TONIGHT THEN SLOWLY DIMINISHING
  TO 13 TO 18 KNOTS BY EARLY TUESDAY MORNING. 

* WAVES/SEAS...SEAS 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE TUESDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
948 
WHUS74 KMOB 030933
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
333 AM CST TUE JAN 3 2017

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OPEN GULF
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH 6 AM
CST TUESDAY MORNING...

.A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL DIMINISH THIS
MORNING.

GMZ650-655-031400-
/O.CON.KMOB.MF.Y.0001.000000T0000Z-170103T1400Z/
/O.CON.KMOB.SC.Y.0001.000000T0000Z-170103T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
333 AM CST TUE JAN 3 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...18 TO 23 KNOTS THROUGH LATE TONIGHT THEN SLOWLY DIMINISHING
  TO 13 TO 18 KNOTS BY EARLY THIS MORNING.

* WAVES/SEAS...SEAS 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE 
  TUESDAY MORNING. 

* VISIBILITY...LOWERING TO LESS THAN ONE MILE IN MOST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630>635-031400-
/O.CON.KMOB.MF.Y.0001.000000T0000Z-170103T1400Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
333 AM CST TUE JAN 3 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* VISIBILITY...LOWERING TO LESS THAN ONE NAUTICAL MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ670-675-031200-
/O.CON.KMOB.SC.Y.0001.000000T0000Z-170103T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
333 AM CST TUE JAN 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...18 TO 23 KNOTS THROUGH LATE TONIGHT THEN SLOWLY DIMINISHING
  TO 13 TO 18 KNOTS BY EARLY THIS MORNING.

* WAVES/SEAS...SEAS 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
948 
WHUS74 KMOB 031201
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
601 AM CST TUE JAN 3 2017

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OPEN GULF
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH 6 AM
CST TUESDAY MORNING...

.A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL DIMINISH THIS
MORNING.

GMZ650-655-031400-
/O.EXP.KMOB.SC.Y.0001.000000T0000Z-170103T1200Z/
/O.CON.KMOB.MF.Y.0001.000000T0000Z-170103T1400Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
601 AM CST TUE JAN 3 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

* VISIBILITY...LOWERING TO LESS THAN ONE MILE IN MOST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

GMZ670-675-031315-
/O.EXP.KMOB.SC.Y.0001.000000T0000Z-170103T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
601 AM CST TUE JAN 3 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

WINDS HAVE SETTLED BELOW ADVISORY CRITERIA...THUS THE SMALL CRAFT
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

GMZ630>635-031400-
/O.CON.KMOB.MF.Y.0001.000000T0000Z-170103T1400Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
601 AM CST TUE JAN 3 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* VISIBILITY...LOWERING TO LESS THAN ONE NAUTICAL MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 11:47 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jan 1, 11:47 PM CST, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1147 PM CST Sun Jan 1 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...An area of rain with embedded heavier showers and a
few thunderstorms will decrease in coverage over the western portion
of the area overnight and gradually shift mainly into the eastern
portion. Showers and thunderstorms increase in coverage across the
entire area during mid to late morning. VFR ceilings will prevail
for much of the area initially, except for IFR/MVFR generally over
south central Alabama and the western Florida panhandle, then trend
lower to LIFR/IFR for the entire area including patchy fog
development. Ceilings improve to MVFR across the entire area by late
Monday morning, but with IFR conditions in heavier showers and
storms. Light and variable winds become mostly southeasterly
overnight then increase Monday morning to 10-15 knots inland with
around 15 knots closer to the coast. /29

&&

.PREV DISCUSSION... /issued 923 PM CST Sun Jan 1 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...Have updated to increase pops during the overnight hours
generally along and south of Highway 84 based on latest trends and
high resolution guidance. Made other minor adjustments. /29

PREV DISCUSSION... /issued 626 PM CST Sun Jan 1 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...A flash flood watch continues across most areas of
southeast MS...southwest AL and the western Florida panhandle through
6 AM CST mon morning. The highest rainfall amounts so far generally
occurred from lucedale Ms to Mobile Al stretching northeast to
Evergreen and Frisco City in Al and further to the east and
northeast towards Andalusia and Petry in Al. Heavy rainfall amounts
also occur from Milton to Crestview in northwest Florida. Addition
rainfall totals from 1 to 3 inches will be possible in these areas
through tonight likely leading to more flooding of small creeks and
streams and areas of poor drainage including the cities of Mobile and
Pensacola. At this time no additional areas are expected to be added
to the watch area through midnight tonight. Stay tuned for further
updates later tonight and early mon morning on this potential
flooding situation. 32/ee

PREV DISCUSSION... /issued 556 PM CST Sun Jan 1 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...MVFR to IFR cigs and visibilities through 03.00z.
Lower cigs and visibilities mostly in and around heavier showers or
thunderstorms that will continue to form upstream and move across the
area for the next 24 hours. Winds will be mostly south to southwest
at 8 to 12 knots through 02.15z increasing to 15 to 20 knots through
03.00z. Higher gusts up to 30 knots can be expected through 02.15z
with the stronger thunderstorms followed by higher gusts possibly
reaching 40 to 50 knots through 03.00z. 32/ee

PREV DISCUSSION... /issued 441 PM CST Sun Jan 1 2017/

NEAR TERM /Now Through Monday/...
Water vapor imagery shows that the next in a series of shortwave
troughs has ejected from the Upper Texas Coast. And pretty much on
cue, the next round of showers and thunderstorms have developed in
the warm sector from South-Central Louisiana into parts of Southeast
Mississippi. These showers and thunderstorms should move eastward
into and across our region tonight, and produce an additional 2 to 3
inches of rain on top of what we've already seen. As such, the Flash
Flood Watch has been extended through 6 am Monday. I initially
thought about expanding the watch farther north, but antecedent conditions
aren't really that conducive for flooding problems...yet. Will allow
later shifts to re-assess and make adjustments.

Synoptically speaking, surface low pressure remains centered near
Jackson, MS at mid-afternoon. A nearly stationary front extends
eastward from the low across Central parts of Alabama and Georgia.
The front should waffle a bit north and south over the next 24 hours
as stronger shortwave energy ejects across the Southern Plains and
ArkLaTex overnight and increasing difluence over the region heading
into Monday.

When all of this occurs, expect an area of surface low pressure to
deepen in the ArkLaMiss as a cold front pushes eastward. Boundary
layer winds will likely increase to 40 knots or so from the south by
midday, resulting in a strengthening warm sector over the region.
Forecast soundings indicate MLCAPE values between 500 and 1000 J/kg
will likely be seen after noon (1800 UTC) Monday. Surface to 3km
storm-relative helicity values are favorable as well, with 200-300
m^2/s^2 over the region. Much of that shear will be in the lowest
kilometer of the atmosphere.

That said, there is a risk of seeing severe thunderstorms over the
region by Monday afternoon. Based on everything I've seen, it looks
like the greatest risk will likely occur from noon through mid-
evening Monday. What could go wrong? Plenty. For example, one of the
things that could limit the severe potential over our area would be
convective development overnight through Monday morning, which would
limit the amount of instability over our region. Of course, the devil
is in the details in these types of scenarios. Even with (rather)
paltry instability, kinematic fields are sufficient for severe
weather.

Thanks go out to the Storm Prediction Center for collaboration on
Monday's severe weather potential.

SHORT TERM /Monday night Through Wednesday night/...
Convective coverage/intensity should start diminishing from the west
between 9pm and midnight Monday, as the upper trough ejects and
pushes an initial cold front through the region. Even with a nearly
zonal flow in wake of this system, there may be enough upper-level
support to push a secondary front through the region by mid-week.
This will only serve to reinforce a colder and drier airmass into
the region heading into the long term portion of the forecast.

LONG TERM /Thursday Through Sunday/...
The long term portion of the forecast is wrought with lots of
uncertainty thanks to huge discrepancies between the medium range
models. Given this, I more-or-less left much of the long term
portion of the forecast as-is (outside of a few tweaks here or
there).

In short, another shortwave trough is forecast to dive across the
Upper Midwest Thursday. This will reinforce a low-amplitude longwave
trough over much of the eastern half of the country and allow a
surface ridge largely control our weather. There is plenty of low-
level cold air advection associated with this system and
temperatures will likely be below normal for early January.

Problems start to arise in the Friday/Saturday time period with
evolutionary details associated with this system. Right now, we're
leaning more toward the ECMWF/national centers solution. A surface
trough will likely develop close to our area. Assuming this happens,
isentropic ascent in vicinity of this boundary could result in the
development of precipitation over our area Friday and Saturday.
Given forecast temperature profiles, a rain/snow mix may be possible
Friday night through Saturday morning north of the US-84 corridor
assuming precipitation develops. Forecast soundings in this region
show a saturated dendritic growth zone, with bigger problems in the
boundary layer in realizing any sort of wintry precipitation. Like I
said, this is a LOW confidence forecast. Stay tuned.

MARINE...
A moderate to strong onshore flow in advance of an approaching storm
system may result in small craft needing to exercise caution over
the Gulf waters Monday afternoon and night. Showers and
thunderstorms will increase in coverage and intensity over the
marine area ahead of this storm system, with the greatest coverage
expected through the early morning hours Tuesday. West to northwest
winds can be expected heading into mid-week behind the front, as
high pressure settles into the region.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 6 AM CST Monday for ALZ052-053-055-056-
     059-261>266.

FL...Flash Flood Watch until 6 AM CST Monday for FLZ201>204.

MS...Flash Flood Watch until 6 AM CST Monday for MSZ075-076-078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 1, 5:23 AM CST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CST SUN JAN 1 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
523 AM CST SUN JAN 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVER THE COASTAL
COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY INTO
TONIGHT. DAMAGING WINDS TO 60 MPH ARE POSSIBLE. ISOLATED TORNADOES
ARE ALSO POSSIBLE ALONG AND SOUTH OF THE COAST.

AN ADDITIONAL INCH OR TWO OF RAIN IS EXPECTED SOUTH OF HIGH 84 THIS
MORNING INTO THE AFTERNOON BEFORE THE HEAVIEST RAIN MOVES OFF. THIS
COULD EXACERBATE ANY FLOODING PROBLEMS OVER SOUTHWEST ALABAMA AND
INLAND SOUTHEAST MISSISSIPPI.

AN EXTENDED PERIOD OF MODERATE TO STRONG ONSHORE FLOW HAS CREATED A
HIGH RISK OF RIP CURRENT OVER AREA BEACHES TODAY. THE RISK WILL
BECOME MODERATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ENHANCED RISK OF SEVERE WEATHER EXPECTED MONDAY INTO
MONDAY EVENING. DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE WITH ANY
SEVERE STORMS. ALSO...ISOLATED SHORT LIVED TORNADOES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED
MONDAY.

GMZ630>635-650-655-670-675-021145-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
523 AM CST SUN JAN 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT AREA EXPECTED TO LAST INTO THIS
MORNING BEFORE EASING. STRONG THUNDERSTORMS MOVING EAST OVER AREA
WATERS MAY BRING STRONG WINDS AND VERY HEAVY RAINS AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS ARE EXPECTED MONDAY AS ANOTHER SYSTEM MOVES
ACROSS THE AREA. STRONG WINDS AND VERY HEAVY RAINS WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

A STRONG FRONT WILL MOVE OVER THE AREA TUEDAY INTO TUEDAY
NIGHT...BRINGING MODERATE TO STRONG OFFSHORE FLOW. THIS WILL AGAIN
CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

In the hours before

Local storm report, Jan 2, 2:46 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
246 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLOOD            5 SE BARNETT CROSSROADS 31.17N 87.24W
01/02/2017                   ESCAMBIA           AL   UNKNOWN

            GRISSETT BRIDGE ROAD NEAR BARNETT CROSSROADS REPORTED
            FLOODED AND IMPASSABLE BY ESCAMBIA 911.

&&

SAM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:06 PM CSTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jan 1, 7:46 PM CSTAreal Flood AdvisoryMOBBaldwin, Conecuh, Escambia, Monroe3 hr
Jan 1, 8:10 PM CSTFlash Flood WarningMOBMobile6 hr
Jan 1, 11:08 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Jan 2, 6:05 AM CSTRip Current StatementMOBBaldwin, Mobile24 hr
Jan 2, 10:51 AM CSTSevere Thunderstorm WarningMOBWashington54 min
Jan 2, 11:16 AM CSTTornado WarningMOBWashington26 min
Jan 2, 11:56 AM CSTSevere Thunderstorm WarningMOBClarke, Washington49 min
Jan 2, 12:05 PM CSTSpecial Marine WarningMOB55 min
Jan 2, 12:10 PM CSTFlash Flood Warning EmergencyMOBClarke, Conecuh, Monroe, Washington6 hr
Jan 2, 12:19 PM CSTSpecial Weather StatementMOBWilcox41 min
Jan 2, 12:27 PM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe48 min
Jan 2, 12:51 PM CSTTornado WarningMOBWashington19 min
Jan 2, 12:57 PM CSTSpecial Marine WarningMOB63 min
Jan 2, 12:58 PM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Wilcox47 min
Jan 2, 1:10 PM CSTSpecial Marine WarningMOB65 min
Jan 2, 1:27 PM CSTSpecial Marine WarningMOB48 min
Jan 2, 1:44 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox46 min
Jan 2, 1:52 PM CSTSpecial Marine WarningMOB38 min
Jan 2, 2:00 PM CSTSpecial Marine WarningMOB60 min
Jan 2, 2:02 PM CSTFlash Flood WarningMOBWashington6 hr
Jan 2, 2:11 PM CSTSpecial Marine WarningMOB64 min
Jan 2, 2:20 PM CSTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Escambia and 1 more40 min
Jan 2, 2:33 PM CSTTornado WarningMOBBaldwin48 min
Jan 2, 2:40 PM CSTSpecial Weather StatementMOBCrenshaw50 min
Jan 2, 2:47 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe43 min
Jan 2, 2:50 PM CSTTornado WarningMOBCrenshaw40 min
Jan 2, 2:51 PM CSTSpecial Marine WarningMOB54 min
Jan 2, 2:55 PM CSTFlash Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox6 hr
Jan 2, 3:03 PM CSTAreal Flood WarningMOBBaldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more24 hr
Jan 2, 3:07 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington53 min
Jan 2, 3:11 PM CSTSpecial Marine WarningMOB49 min
Jan 2, 3:13 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw19 min
Jan 2, 3:30 PM CSTSpecial Marine WarningMOB60 min
Jan 2, 3:37 PM CSTSpecial Marine WarningMOB68 min
Jan 2, 3:44 PM CSTSevere Thunderstorm WarningMOBMobile46 min
Jan 2, 3:53 PM CSTSpecial Marine WarningMOB2 hr
Jan 2, 3:59 PM CSTSevere Thunderstorm WarningMOBBaldwin, Choctaw, Clarke, Mobile, Monroe, Washington and 1 more61 min
Jan 2, 4:06 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw54 min
Jan 2, 4:18 PM CSTSpecial Marine WarningMOB42 min
Jan 2, 4:23 PM CSTSevere Thunderstorm WarningMOBBaldwin52 min
Jan 2, 4:29 PM CSTSevere Thunderstorm WarningMOBMobile31 min
Jan 2, 4:48 PM CSTFlash Flood WarningMOBBaldwin, Mobile6 hr
Jan 2, 4:55 PM CSTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 1 more65 min
Jan 2, 4:59 PM CSTSpecial Marine WarningMOB61 min
Jan 2, 5:35 PM CSTSpecial Weather StatementMOBButler40 min
Jan 2, 5:42 PM CSTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Covington, Escambia, Monroe63 min
Jan 2, 5:56 PM CSTAreal Flood WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 5 more24 hr
Jan 2, 5:59 PM CSTSpecial Marine WarningMOB91 min
Jan 2, 1:54 PM CSTSpecial Weather StatementMOBOkaloosa51 min
Jan 2, 3:17 PM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa58 min
Jan 2, 4:15 PM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa45 min
Jan 2, 5:37 PM CSTSpecial Weather StatementMOBOkaloosa23 min
Jan 2, 10:09 AM CSTSpecial Weather StatementMOBGreene66 min
Jan 2, 10:12 AM CSTTornado WarningMOBGeorge, Greene48 min
Jan 2, 11:49 AM CSTSpecial Weather StatementMOBStone41 min
Jan 2, 12:02 PM CSTSevere Thunderstorm WarningMOBStone43 min

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.